A 59-year-old female asked:
Disclaimer

Is it true you don't need as much pain killers when youve had a cortisone shot? Had one in my knee and im starting to feel that way lately

1 doctor answer
Dr. Robert Isaacs
38 years experience in Family Medicine
Cortisone in knee: Hello, yes, it does make some sense. Although it is not a pain reliever, per se, cortisone is a potent anti-inflammatory agent. Inflammation in the knee can result in pain, and the cortisone appears to be helping with this.
Answered on Mar 22, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 41-year-old female asked:
Dr. Ronald Krauser
51 years experience in Rheumatology
not true: You do not develop immunity to nsaids. The arthritis, however, can progress to the point where nsaids are not longer effective.
1
1 thank
A 59-year-old female asked:
Dr. Robert Isaacs
38 years experience in Family Medicine
Knee injections: Cortisone injections into the knee can reduce pain and improve functioning. How long they might last is unpredictable, however. Many will get long t ... Read More
A 36-year-old female asked:
Dr. Robert Sterling
44 years experience in Emergency Medicine
NoLong-TermProblems: First, the term"cortisone"could mean exactly that or, more likely,another form of it,probably more potent.So it depends on that but also, what's calle ... Read More
A 50-year-old male asked:
Dr. Leila Hashemi
20 years experience in Internal Medicine
Cortison shot: Hi, the immediate effect is from Lidociane used at the same time as Steroid injection, that usually wears off in couple of hours and the steroid start ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month